Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 3, 2013, 2:08 PM CDT for Atascosa County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2013, 2:08 PM CDT (19:08 UTC)
- Expired
- Apr 3, 2013, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
738
WWUS84 KEWX 031908
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT WED APR 3 2013
TXZ220>222-031945-
ATASCOSA-KARNES-WILSON-
208 PM CDT WED APR 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATASCOSA...EXTREME
WESTERN KARNES AND SOUTHWESTERN WILSON COUNTIES UNTIL 245 PM CDT...
AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JOURDANTON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JOURDANTON...
POTEET...
PLEASANTON...
LEMING...
COUGHRAN...
MCCOY...
FAIRVIEW...
DEWEESVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 2906 9859 2915 9821 2888 9809 2877 9864
2894 9870
TIME...MOT...LOC 1908Z 251DEG 31KT 2888 9856
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 3, 12:36 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 3, 12:36 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1236 PM CDT WED APR 3 2013 .UPDATE... THE PUBLIC FORECAST WAS UPDATED TO LOWER TEMPERATURES THIS AFTERNOON AND ADJUST THE POPS TO ACCOUNT FOR ONGOING WEATHER. && .AVIATION... SHOWERS AND THUNDERSTORMS MOVING THROUGH THE AUSTIN AND SAN ANTONIO AREAS CURRENTLY. THESE SHOULD MOVE OFF WITHIN THE NEXT HOUR OR TWO. CIGS SHOULD REMAIN MVFR THROUGH THE AFTERNOON BEFORE LOWERING TO IFR LATE THIS EVENING. CIGS AT DRT WILL BE MVFR UNTIL LATER THIS AFTERNOON WHEN THEY SHOULD IMPROVE TO VFR FOR THE REST OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 901 AM CDT WED APR 3 2013/ UPDATE... ADJUSTED POPS HIGHER FOR THE MORNING HOURS FOR THE MCS TRACKING EASTWARD ACROSS THE HILL COUNTRY TOWARD THE I35 CORRIDOR. ALSO LOWERED MAX TEMPS A FEW DEGREES ACROSS THE NRN CWA FOR THIS AFTERNOON AS NLY WINDS WILL CONTINUE TO ADVECT COOLER AIR INTO THE REGION WITH LIMITED SUNSHINE. ALSO REFRESHED THE DEW POINT AND WIND GRIDS. PREV DISCUSSION... /ISSUED 310 AM CDT WED APR 3 2013/ SHORT TERM (TODAY THROUGH THURSDAY)... A PERIOD OF STABILITY WILL EXIST TOWARDS SUNRISE AS THE AIR-MASS REMAINS FAIRLY MIXED AND COOL FROM THE PASSING SQUALL LINE. THE UPPER TROUGH HOWEVER REMAINS TO THE NORTHWEST AND ITS MOVE INTO CENTRAL TEXAS AND ITS REINFORCING COLD FRONT WILL PRODUCE MOSTLY SCATTERED ELEVATED SHOWERS WITH SOME ISOLATED THUNDERSTORMS MAINLY EAST OF THE I-35 CORRIDOR TODAY. HIGHS TODAY WILL RANGE FROM THE LOW TO MID 60S OVER THE HILL COUNTRY TO THE MID 70S ALONG SOUTHERN PORTIONS OF THE CWA. THE OVERRUNNING TYPE SHOWERS WILL LIKELY CONTINUE THROUGH AT LEAST TOMORROW EVENING UNTIL THE UPPER TROUGH AND ITS DISTURBANCES FINALLY MOVE TO THE EAST DURING THE OVERNIGHT HOURS. COOL BEHIND THE FRONT TONIGHT WILL LOWS GENERALLY IN THE 40S TO LOWER 50S. A STRONG UPPER LEVEL NORTHWEST FLOW WILL TRANSLATE EASTWARD BEHIND THE UPPER TROUGH ON THURSDAY WITH DECREASING CLOUDS FROM WEST TO EAST OVER THE EASTERN CWA. HIGHS THURSDAY WILL RANGE FROM THE MID TO UPPER 60S OVER THE NORTHEAST CORRIDOR TO THE UPPER 70S ALONG THE RIO GRANDE PLAINS. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... A COOL SURFACE RIDGE WILL CONTINUE OVER THE REGION THURSDAY NIGHT AS AN UPPER RIDGE BUILDS IN FROM THE WEST. MOSTLY CLEAR WITH LOWS THURSDAY NIGHT MAINLY IN THE 40S WITH LOW TO MID 50S OVER THE WESTERN RIO GRANDE PLAINS. THE UPPER RIDGE WILL SLIDE EAST FRIDAY WITH ZONAL FLOW AND LEE TROFFINESS DEVELOPING OVER THE SOUTHERN U.S. PLAINS. AS A RESULT...SOUTHERLY FLOW WILL RETURN BUT WILL NOT TAP ENOUGH GULF MOISTURE TO PRODUCE CLOUDS. MOSTLY SUNNY FRIDAY WITH HIGHS NEAR 80 ALONG THE I-35 CORRIDOR...LOW TO MID 80S WESTERN RIO GRANDE PLAINS. PARTLY CLOUDY AND WARM SATURDAY UNDER ZONAL FLOW ALOFT AND CONTINUED SOUTHERLY FLOW AT THE SURFACE. HIGHS FROM NEAR 80 HILLS TO UPPER 80S RIO GRANDE PLAINS. LOWS SUNDAY MORNING WILL BE MUCH WARMER AS CONTINUED MOIST GULF ADVECTION PRODUCES SOME LOW CLOUDINESS ESPECIALLY ALONG AND SOUTH AND EAST OF THE ESCARPMENT. LOWS SUNDAY MORNING FROM THE MIDDLE 50S HILLS TO THE LOW 60S EAST AND SOUTHERN SECTIONS. AS ANOTHER STORM SYSTEM DEVELOPS FROM THE 4-CORNERS AREA TO THE INTER- MOUNTAIN REGION MONDAY THROUGH TUESDAY...OUR REGION LIKELY TO SEE A ROUND OF THUNDERSTORMS TUESDAY AS A DRY LINE SWEEPS THROUGH. TEMPERATURES WILL SOAR TO MUCH ABOVE SEASONAL NORMS OVER MUCH OF THE REGION TUESDAY WITH DRY LINE PASSAGE AND DRY WESTERLIES SLOTTED ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 50 70 48 80 53 / 30 - 0 0 - AUSTIN BERGSTROM INTL AIRPORT 47 69 42 78 47 / 30 - 0 0 - NEW BRAUNFELS MUNI AIRPORT 48 72 44 80 49 / 20 - 0 0 - BURNET MUNI AIRPORT 47 68 46 77 51 / 30 - 0 0 - DEL RIO INTL AIRPORT 49 78 54 85 58 / 10 - 0 0 - GEORGETOWN MUNI AIRPORT 46 68 44 76 50 / 40 - 0 0 - HONDO MUNI AIRPORT 46 76 46 82 49 / 10 - 0 0 - SAN MARCOS MUNI AIRPORT 49 70 45 79 49 / 20 - 0 0 - LA GRANGE - FAYETTE REGIONAL 51 69 47 78 52 / 40 - 0 0 - SAN ANTONIO INTL AIRPORT 50 73 48 80 52 / 20 - 0 0 - STINSON MUNI AIRPORT 50 74 48 80 51 / 10 - 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 3, 4:37 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 AM CDT WED APR 3 2013 TXZ171>173-183>194-202>209-217>225-228-041200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 437 AM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH OF SOUTH CENTRAL TEXAS. STRONG THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM LLANO TO SAN MARCOS TO YORKTOWN. THIS INCLUDES THE AUSTIN METRO AREA. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 3, 11:55 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 AM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HAIL 7 N DEVINE 29.25N 98.90W
04/03/2013 M0.50 INCH MEDINA TX PUBLIC
&&
EVENT NUMBER EWX1300274
CVPLocal storm report, Apr 3, 12:00 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL SOMERSET 29.23N 98.66W
04/03/2013 E0.50 INCH BEXAR TX PUBLIC
&&
EVENT NUMBER EWX1300275
CVPSpecial weather statement, Apr 3, 12:26 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 PM CDT WED APR 3 2013 TXZ205-207-221-223-031800- BEXAR-GONZALES-GUADALUPE-WILSON- 1226 PM CDT WED APR 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN BEXAR... NORTHEASTERN WILSON...SOUTHERN GUADALUPE AND WESTERN GONZALES COUNTIES UNTIL 100 PM CDT... AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LA VERNIA...OR 11 MILES NORTH OF FLORESVILLE...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LA VERNIA AND HIGHWAY 123 BETWEEN STOCKDALE AND SEQUIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2956 9784 2930 9774 2919 9816 2936 9823 TIME...MOT...LOC 1725Z 250DEG 37KT 2931 9809
Local storm report, Apr 3, 12:44 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1244 PM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL 7 SW LA VERNIA 29.28N 98.20W
04/03/2013 M0.75 INCH WILSON TX PUBLIC
&&
EVENT NUMBER EWX1300276
CVPLocal storm report, Apr 3, 1:10 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
110 PM CDT WED APR 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HEAVY RAIN 2 NE LAKEWAY 30.39N 97.96W
04/03/2013 M3.32 INCH TRAVIS TX COCORAHS
24 HOUR TOTAL
0536 AM HEAVY RAIN 5 WNW WIMBERLEY 30.02N 98.18W
04/03/2013 M1.54 INCH HAYS TX COCORAHS
24 HOUR TOTAL
0542 AM HEAVY RAIN 4 SW BRIARCLIFF 30.36N 98.09W
04/03/2013 M4.51 INCH TRAVIS TX MESONET
24 HOUR TOTAL
0544 AM HEAVY RAIN 5 SE CISTERN 29.77N 97.16W
04/03/2013 M3.53 INCH FAYETTE TX MESONET
24 HOUR TOTAL
0545 AM HEAVY RAIN 4 ESE CYPRESS MILL 30.38N 98.19W
04/03/2013 M3.38 INCH BLANCO TX MESONET
24 HOUR TOTAL
0545 AM HEAVY RAIN 5 W SPICEWOOD 30.48N 98.25W
04/03/2013 M3.00 INCH BURNET TX MESONET
24 HOUR TOTAL
0838 AM HEAVY RAIN 9 E SMITHVILLE 30.01N 97.01W
04/03/2013 M6.30 INCH FAYETTE TX COCORAHS
0845 AM HAIL 4 W HUNT 30.07N 99.40W
04/03/2013 M0.75 INCH KERR TX BROADCAST MEDIA
0934 AM HAIL 3 N COMFORT 30.02N 98.90W
04/03/2013 M0.50 INCH KENDALL TX COCORAHS
0943 AM HAIL UVALDE 29.22N 99.78W
04/03/2013 M0.25 INCH UVALDE TX TRAINED SPOTTER
0951 AM HAIL 5 W UVALDE 29.22N 99.87W
04/03/2013 M0.25 INCH UVALDE TX LAW ENFORCEMENT
1117 AM HAIL 2 S CASTROVILLE 29.32N 98.87W
04/03/2013 M0.70 INCH MEDINA TX CO-OP OBSERVER
1144 AM HAIL 7 N DEVINE 29.25N 98.90W
04/03/2013 M0.50 INCH MEDINA TX PUBLIC
1152 AM HAIL SAN ANTONIO 29.46N 98.51W
04/03/2013 M0.25 INCH BEXAR TX TRAINED SPOTTER
NEAR HILDEBRAND AND BROADWAY
1155 AM HAIL SOMERSET 29.23N 98.66W
04/03/2013 E0.50 INCH BEXAR TX PUBLIC
1228 PM HAIL 7 SW LA VERNIA 29.28N 98.20W
04/03/2013 M0.75 INCH WILSON TX PUBLIC
&&
EVENT NUMBER EWX1300260 EWX1300261 EWX1300262 EWX1300263 EWX1300264
EWX1300265 EWX1300267 EWX1300271 EWX1300268 EWX1300269 EWX1300270
EWX1300272 EWX1300274 EWX1300273 EWX1300275 EWX1300276
CVPSpecial weather statement, Apr 3, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
208 PM CDT WED APR 3 2013
TXZ220>222-031945-
ATASCOSA-KARNES-WILSON-
208 PM CDT WED APR 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATASCOSA...EXTREME
WESTERN KARNES AND SOUTHWESTERN WILSON COUNTIES UNTIL 245 PM CDT...
AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JOURDANTON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JOURDANTON...
POTEET...
PLEASANTON...
LEMING...
COUGHRAN...
MCCOY...
FAIRVIEW...
DEWEESVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 2906 9859 2915 9821 2888 9809 2877 9864
2894 9870
TIME...MOT...LOC 1908Z 251DEG 31KT 2888 9856The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:10 PM CDT | Special Weather Statement | EWX | Lavaca | 35 min |
| Apr 2, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| Apr 2, 7:34 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales | 116 min |
| Apr 2, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 33 min |
| Apr 2, 7:52 PM CDT | Special Weather Statement | EWX | Gonzales | 38 min |
| Apr 2, 8:03 PM CDT | Special Weather Statement | EWX | Fayette | 42 min |
| Apr 2, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 46 min |
| Apr 2, 8:54 PM CDT | Special Weather Statement | EWX | Edwards, Kinney, Maverick, Real, Uvalde | 66 min |
| Apr 2, 9:53 PM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Kerr, Medina, Uvalde | 52 min |
| Apr 2, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 61 min |
| Apr 2, 10:21 PM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Frio, Gillespie, Kendall and 2 more | 39 min |
| Apr 2, 10:54 PM CDT | Special Weather Statement | EWX | Bexar, Blanco, Burnet, Frio, Kendall, Llano and 1 more | 66 min |
| Apr 2, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 63 min |
| Apr 2, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 54 min |
| Apr 2, 11:51 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Comal, Guadalupe, Hays, Travis and 2 more | 39 min |
| Apr 3, 12:16 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Caldwell, Gonzales, Guadalupe, Hays and 4 more | 59 min |
| Apr 3, 12:54 AM CDT | Special Weather Statement | EWX | Bastrop, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 66 min |
| Apr 3, 10:42 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| Apr 3, 11:15 AM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Apr 3, 11:43 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 47 min |
| Apr 3, 11:57 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 48 min |
| Apr 3, 12:26 PM CDT | Special Weather Statement | EWX | Guadalupe | 34 min |
| Apr 3, 4:49 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 56 min |
| Apr 3, 4:58 PM CDT | Special Weather Statement | EWX | Atascosa | 62 min |
| Apr 3, 5:52 PM CDT | Special Weather Statement | EWX | Karnes, Wilson | 53 min |
| Apr 3, 6:25 PM CDT | Special Weather Statement | EWX | DeWitt, Karnes | 35 min |
| Apr 3, 6:42 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.